Your Health. Your Family. Your Choice.
Administered by: Other Purchased by: Other
Life Threatening? No
Write-up: Initial and follow up information has been received from a physician and a registered nurse, concerning a 15 year old Caucasian female patient with allergies to penicillin, cefadroxil monohydrate (DURACEF) and cefalexin (KEFLEX), who on 23-JUL-2007 was vaccinated with her first dose of GARDASIL (lot# 658094/0524U). On 08-OCT-2007 the patient was vaccinated with her second dose of GARDASIL (lot# 658558/1061U). Concomitant therapy referred to use of an albuterol inhaler, and a nebulizer with prednisone. On 12-NOV-2007, the patient visited the physician with complaints of sore throat, enlarged cervical nodes, slight cough and headache, and was diagnosed with pharyngitis, with onset noted as 05-NOV-2007. Treatment included azithromycin (Z-PAK). On 05-JAN-2008, she visited the office again with sore throat, upset stomach, headache, lethargic and sleeping more than normal. She was again diagnosed with pharyngitis, and with fatigue and lethargy. A strep test and mononucleosis test were negative. Treatment was to watch and repeat testing, if not better by the end of the week. The patient was having trouble staying awake to do her school work, and was feeling ill. On 10-JAN-2008, visited the office with complaints of feeling tired all the time, abdominal pain and headache; she was diagnosed with a viral systemic illness. Treatment include eating healthy, and gradually increasing physical activity. On 16-JAN-2008, she visited the office with a sore throat, cough and headache, tired easily, but she was afebrile. She reported taking ibuprofen prn. Her tonsils were enlarged and exudative and she was diagnosed with acute tonsillitis and lymphadenopathy. A strep and mono test were negative; white blood count (WBC) was 8,000 with left shift. Treatment included cefprozil (CEFZIL) for 10 days. On 17-JAN-2008, however, the strep culture had grown positive group A beta strep. On 28-JAN-2008, the patient still had a sore, swollen throat and headache, but no fever, visited the office, and was diagnosed with streptococcal sore throat, persistent. The cefprozil (CEFZIL) for 10 days had completed, and cephalexin (KEFLEX) was initially ordered, though the mother reported her daughter could not take this, as she had an "allergy" to the medication that caused her to vomit. On 29-JAN-2008, clindamycin, 300mg, tid, was ordered for 10 days. The physician informed the patient''s mother that a viral episode could last for 6-8 weeks, and could occur one after another. On 04-FEB-2008, the patient again visited the office with complaints of a temperature the previous day of 103.3, and vomiting once. She was continued on clindamycin, prednisone, albuterol nebulizers, and alternating acetaminophen (TYLENOL) with ibuprofen (MOTRIN). The diagnosis continued as viral systemic illness, with fever and cough. The plan was to rest, continue with nebulizers or inhaler with prednisone. On 08-FEB-2008, the patient was "not any worse but not any better either," and was on the last day of clindamycin (also mentioned that she had been taking nebulizers with prednisone). She was diagnosed with pneumonia, probably bacterial. Ciprofloxacin (CIPRO) 500 mg, bid was ordered for 10 days, with a prednisone refill. The patient''s mother had asked several times previously, and again asked for a school excise for her daughter. On 11-MAR-2008, the patient visited the office with complaints of severe headache, that worsened with lights, feeling tired, worn out, stomach ache and difficulty concentrating in school. She reported taking acetaminophen (TYLENOL), ibuprofen and naproxen (ALEVE), without much relief. She was diagnosed with sinusitis, and treatment included CIPRO for 20 days, and a nasal spray for 7 days. On 17-MAR-2008, the patient''s mother called the physician about her daughter''s continued headache and upset stomach; she was informed that the drainage from sinusitis could be causing the upset stomach. The mother reported that she did not think her daughter had sinusitis; an ear, nose, throat (ENT) referral was suggested, though not followed up on. On 28-MAR-2008, labs were ordered, including thyroid stimulating hormone (TSH), erythrocyte sedimentation rate (ESR) and C-reactive protein (CRP), with another letter faxed to the school related to absences and treatment. The patient continued to have fatigue. On 02-APR-2008, the lab results were well within normal limits. On 07-APR-2008, the mother called and reported that she had done some "research" and found similar symptoms with the GARDASIL series (no details provided). The RN indicated that "the most acute time frame was from 12-NOV-2007 through 11-MAR-2008." She added that the mother of the patient has been researching the internet, and feels that there is a relationship between the symptoms her daughter is experiencing, as a possible side effect, and added that her daughter would not receive the third dose in the series. The RN indicated that the patient had not recovered from the events. The RN considered the events to be persistently disabling/incapacitating and serious as an other important medical event. Additional information has been requested. All medical records will be available upon request.
Copyright © 2017 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166